Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

On birth control. Unprotected sex. Brownish red discharge. Normal, pregnant?

Hi. So last month I started taking birth control again, and i started it while i was on my period (about 3 days into it normally it lasts about 5). My boyfriend and I had unprotected sex about 8 days after I had continuously taken it. I ended up getting my period at the end of the month when I was on my sugar pills. Then I went ahead and instantly started a new pack the Sunday after it ended. After taking it for 7 days my boyfriend and I had sex and he pulled out, after sex and until now (5 days later) I'm having a brownish red light discharge. Is this normal? And could I be pregnant?
Asked On : Mon, 29 Apr 2013
Answers:  3 Views:  28
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
thanks for using health care magic.

Pills are an effective method of contraception and have to be taken on a daily basis in order to be effective. They provide contraception from the very first day if started on within the first five days of the menstrual cycle or after 7 days if started on another day.

From the information you have given, it shows that you started the pills within the first five days of your cycle thus your contraception was supposed to have started that same day. However, irregularities in taking the pill such as missing the pill or not taking at the same time daily could lead to reduce effectiveness.

Brownish red discharges are not a normal findings and you should see your doctor for a vaginal smear for testing. Also, it is advisable to do a home pregnancy test to be sure of the pregnancy status.

Hope this helps you.
Dr Achuo
Answered: Mon, 29 Apr 2013
I find this answer helpful
General & Family Physician Dr. S. Jegadeesan's  Response
It seems that you are on birth control tab. Last month you took birth control tab from the 3rd day of your period, and had unprotected sex on the 11th day. You got your period as usual when you were on sugar tab. Then you started a new pack of birth control tab after periods were over on Sunday. As per your statement, your period usually lasts for 5 days. So you had sex on 12th day of the period(after taking birth control tab continuously for 7 days), and you had post coital brownish red, light discharge for the last 5 days. The chance of pregnancy is almost nil. Regarding the discharge there are so many causes like - inflamed cervix, coital injury etc., - needs a gynecological examination and treat accordingly
Best wishes
Answered: Mon, 29 Apr 2013
I find this answer helpful
General & Family Physician Dr. Veera Raghava Rao Buddha.'s  Response
Hi welcome to Health care magic forum.
Thanks for choosing H.C.M.Forum.
Intermitent bleeding is common with contrceptive pills. Brownish tinge is also common with pills.
Other causes of brown discharge , and intermitent bleeding is anaemia, pelvic infection, urinary tract infection. Regarding pregnancy though there is no possibility, get the pregnancy test done to exclude pregnancy.
I advise you to consult a gynacologist for diagnosis and treatment . You may need to have M.R.I. besides other routine tests for confirmation.
Wishing for a quick and complete recovery.
Best regards.
Answered: Mon, 29 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor